Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 254, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 15, 2006, 1:06 PM CST for Okaloosa County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2006, 1:06 PM CST (19:06 UTC)
- Expired
- Nov 15, 2006, 2:00 PM CST
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 9:54 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 151906 SVRMOB FLC091-152000- /O.NEW.KMOB.SV.W.0254.061115T1906Z-061115T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 106 PM CST WED NOV 15 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 200 PM CST * AT 1259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF GALLIVER...OR ABOUT 13 MILES NORTH OF NAVARRE...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRESTVIEW AND MILLIGAN BY 115 PM CST CRESTVIEW AIRPORT AND DEERLAND BY 120 PM CST DORCAS BY 125 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3082 8678 3049 8679 3064 8642 3098 8641 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 10:31 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Nov 15, 10:31 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1031 AM CST WED NOV 15 2006
.UPDATE...WE NOW HAVE TORNADO WATCH BOX 858 IN EFFECT THROUGH 03Z -
9 PM LOCAL. THIS WATCH REPLACES 853 AND 854.
DEEP UPPER LEVEL TROF INTO TEXAS THIS MORNING HAS PRODUCED A
DIVERGENT ORIENTATION IN THE HEIGHT FIELD ALOFT OVER THE AREA.
WITHIN THIS ZONE...FORECAST AREA IS UNDER THE INFLUENCE OF THE FAVORED
RIGHT REAR QUADRANT OF A 100-120 KNOT UPPER LEVEL JET STREAK. THIS
SUPPORTS DEEP LIFT IN THE WARM SECTOR AHEAD OF A SHARP COLD FRONT
MOVING EASTWARD THROUGH LOUISIANA. LATEST VERTICAL WIND PROFILES FROM
AREA SOUNDINGS SHOW VEERING WINDS IN THE LOW LEVELS WITH A 50 KNOT
LOW LEVEL SOUTHWESTERLY JET ACTING TO INCREASE STORM RELATIVE
HELICITIES TO VALUES THAT SUPPORT DEEP AND PERSISTENT ROTATING STORM
UPDRAFTS. THUS...TORNADOES ARE POSSIBLE IN THIS TYPE OF ENVIRONMENT
THROUGH THE DAY. ANOTHER THREAT WILL BE TORRENTIAL RAINFALL THAT CAN
EASILY CAUSE PROBLEMS IN POOR DRAINAGE AND LOWER LYING AREAS SUCH AS
UNDERPASSES.
WE CONTINUE THE WIND ADVISORIES...COASTAL FLOOD WARNINGS AND MARINE
HEADLINES. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
UPPER MOBILE.
WIND ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...WIND ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
COASTAL FLOOD WARNING UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
SANTA ROSA.
MS...WIND ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM THURSDAY FOR THE FOLLOWING
ZONES: AND MOBILE BAY.
GALE WARNING UNTIL 2 AM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM 2 AM THURSDAY TO 11 AM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA
FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Nov 15, 6:00 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST WED NOV 15 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 152000- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CST WED NOV 15 2006 ...INCREASED TORNADO RISK FOR SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A STRONG LOW PRESSURE SYSTEM PASSING TO THE NORTH ACROSS TENNESSEE TODAY WILL BRING A COLD FRONT ACROSS THE GULF COAST REGION THROUGH TONIGHT. NUMEROUS STRONG THUNDERSTORMS WILL AFFECT THE REGION TODAY...AND SCATTERED SEVERE STORMS WILL BRING A SIGNIFICANTLY INCREASED RISK FOR TORNADOES...DAMAGING WINDS...AND LARGE HAIL. THE SEVERE WEATHER THREAT WILL DIMINISH THIS EVENING AS THE COLD FRONT SWEEPS TO THE EAST. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WILL RESULT IN SOME MINOR COASTAL FLOODING ALONG THE BAYS AND COASTLINE...AND WINDS WILL INCREASE TO AROUND 35 KNOTS OVER THE OFFSHORE GULF WATERS RESULTING IN GALE FORCE CONDITIONS THROUGH THIS EVENING AND A SIGNIFICANT HAZARD FOR MARINE INTERSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS IN PROGRESS AND IS EXPECTED TO CONTINUE THROUGH LATE AFTERNOON.
In the hours before
Local storm report, Nov 15, 8:39 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
839 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND DMG NEEDHAM 31.99N 88.34W
11/15/2006 CHOCTAW AL EMERGENCY MNGR
POWER LINES DOWN.
&&
JGGSpecial weather statement, Nov 15, 9:29 AM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 929 AM CST WED NOV 15 2006 ALZ055>057-059-151615- ESCAMBIA-CONECUH-MONROE-BUTLER- 929 AM CST WED NOV 15 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...CONECUH... MONROE AND BUTLER COUNTIES... AT 929 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES SOUTH OF BURNT CORN...AND MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PINE ORCHARD...CHINA...MIDWAY...MIXONVILLE...DEANS AND AL 47 AND CR 29 ROADS THROUGH 1015 AM CST. NATIONAL WEATHER SERVICE DOPPLER RADAR ALSO INDICATED A THUNDERSTORM NEAR JEDDO...AND MOVING NORTHEAST AT 50 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GOODWAY...MEGARGEL...REPTON...EXCEL...DREWRY...NICHBURG AND BERMUDA THROUGH 1000 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Local storm report, Nov 15, 9:45 AM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
945 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG PERDIDO 31.01N 87.63W
11/15/2006 BALDWIN AL EMERGENCY MNGR
TREES AND POWERLINES DOWN AROUND PERDIDO.
&&
JGGSpecial weather statement, Nov 15, 12:37 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1237 PM CST WED NOV 15 2006 ALZ062-064-151930- UPPER BALDWIN-LOWER BALDWIN- 1237 PM CST WED NOV 15 2006 ...LINE OF STRONG THUNDERSTORMS OVER BALDWIN COUNTY... AT 1233 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM 5 MILES NORTH OF ROSINTON TO 5 MILES EAST OF ROBERTSDALE...TO NEAR SUMMERDALE...TO JUST WEST OF FOLEY. THESE STORMS ARE MOVING EAST AT AROUND 50 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... GATESWOOD...OAK...MIFLIN...ELBERTA...SEMINOLE...THROUGH 130 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Local storm report, Nov 15, 12:48 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1248 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG 3 W EVERGREEN 31.43N 87.01W
11/15/2006 CONECUH AL EMERGENCY MNGR
10 HOMES DAMAGED MOSTLY FROM FALLING TREES. GENERALLY
NEAR THE HIGHWAY 84 EXIT OF I-65.
1130 AM TSTM WND DMG 4 W OPP 31.28N 86.32W
11/15/2006 COVINGTON AL EMERGENCY MNGR
BARN DESTROYED...POWER LINES DOWN WEST OF OPP ALONG
HIGHWAY 84. TREES DOWN AND HOMES DAMAGED JUST NORTH OF
ANDALUSIA FROM A POSSIBLE TORNADO.
1210 PM TSTM WND GST PENSACOLA 30.42N 87.19W
11/15/2006 M60.00 MPH ESCAMBIA FL OFFICIAL NWS OBS
KPNS ASOS REPORTS 52KT OR 60MPH WIND GUST AT 1210 PM.
&&
JGGLocal storm report, Nov 15, 1:03 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
103 PM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG MILTON 30.62N 87.03W
11/15/2006 SANTA ROSA FL LAW ENFORCEMENT
POWER LINES DOWN.
&&
JGGThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 8:58 PM CST | Coastal Flood Warning | MOB | 24 hr | |
| Nov 15, 2:42 AM CST | Wind Advisory | MOB | 10 hr | |
| Nov 15, 6:49 AM CST | Special Marine Warning | MOB | 116 min | |
| Nov 15, 7:55 AM CST | Special Marine Warning | MOB | 65 min | |
| Nov 15, 9:30 AM CST | Special Marine Warning | MOB | 90 min | |
| Nov 15, 12:06 PM CST | Tornado Warning | MOB | Escambia, Santa Rosa | 24 min |
| Nov 15, 12:25 PM CST | Tornado Warning | MOB | Okaloosa | 25 min |
| Nov 15, 1:28 PM CST | Tornado Warning | MOB | Okaloosa | 62 min |
| Nov 15, 2:03 PM CST | Flash Flood Warning | MOB | Okaloosa | 117 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.